# SDR 2012FA0000011

- Difficulty date: December 21, 2011
- Submitted: January 6, 2012
- Operation: General aviation
- Aircraft: N26496
- Make and model: Cessna 550
- Aircraft serial: 5500607
- Engine: Pwa JT15D4
- System (JASC): 3242 · Brake
- Part: Stator
- Part number: 1338932
- Condition: Cracked
- Location: Mlg Brake Disk
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ON LANDING ROLLOUT, LT MAIN GEAR BRAKE LOCKED UP.  UPON DISASSEMBLY AND INSP OF MALFUNCTIONING BRAKE BY MECHANIC, IT WAS DISCOVERED THAT THE STATOR DISK (1 OF THE 2 ON THE BRAKE ASSY) CLOSEST TO THE INBD SIDE HAD CRACKED AND SHATTERED INTO 4 LARGE SEGMENT PIECES.  THE BROKEN PIECES OF THE DISK HAD JAMMED UP AND PREVENTED THE WHEEL FROM TURNING.  SUSPECT FATIGUE OR THERMAL SHOCK COULD BE THE CAUSE OF FAILURE.
